Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 57, NWS Tulsa, OK

July 4, 2007Benton County, Arkansas

NWS Tulsa, OK issued this flash flood warning at Jul 4, 2007, 6:43 PM CDT for Benton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2007, 6:43 PM CDT (23:43 UTC)
Expired
Jul 4, 2007, 9:45 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Benton County, AR

The radar

The Western Arkansas radar (KSRX), 117 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 459 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
459 J/kg
Mixed-layer CIN
-137 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KTSA 042344
FFWTSA
ARC007-050245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
643 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN BENTON COUNTY IN NORTHWEST ARKANSAS

* UNTIL 945 PM CDT

* AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH HEAVY RAIN 3 MILES EAST OF PEA RIDGE. THE STORM
  PRODUCING THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES
  THAT 1 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1 TO 2      
  INCHES WILL BE POSSIBLE THROUGH 945 PM CDT.

* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
  MAINLY RURAL AREAS OF THE INDICATED COUNTY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR IS
OCCURRING. RESIDENTS LIVING ALONG STREAMS...CREEKS AND DRAINAGE
DITCHES SHOULD BE READY TO TAKE IMMEDIATE ACTION IF FLOODING IS
OBSERVED. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATER BY FOOT OR BY
AUTO...YOU MAY BE SWEPT AWAY BY THE STRONG CURRENT.

LAT...LON 3630 9415 3638 9390 3649 9393 3649 9423

$$
2 follow-up statements
000 
WGUS74 KTSA 050054
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
753 PM CDT WED JUL 4 2007

ARC007-050245-
BENTON AR-
753 PM CDT WED JUL 4 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHEASTERN BENTON COUNTY...

AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN 4 MILES SOUTH OF PEA RIDGE.  THE STORM PRODUCING 
THE HEAVY RAINFALL WAS NEARLY STATIONARY. RADAR INDICATES THAT 3 TO 
4 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER INCH WILL BE POSSIBLE 
THROUGH 945 PM CDT.

SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN 
INCLUDE GARFIELD AND GATEWAY.  ADDITIONALLY...PREVIOUS HEAVY RAINS
MAY HAVE LED TO FLOODING THAT IS CURRENTLY ONGOING...ESPECIALLY
ALONG LITTLE SUGAR CREEK.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO 
UNKNOWN DEPTHS. TAKE A DIFFERENT ROUTE TO REACH YOUR DESTINATION OR 
WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD RELATED DEATHS 
OCCUR IN AUTOMOBILES.

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES TWO FEET OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TULSA.

LAT...LON 3630 9415 3638 9390 3649 9393 3649 9423

$$
000 
WGUS74 KTSA 050237
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CDT WED JUL 4 2007

ARC007-050247-
BENTON AR-
937 PM CDT WED JUL 4 2007

...THE FLASH FLOOD WARNING FOR NORTHEASTERN BENTON COUNTY EXPIRES AT
945 PM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
TULSA.

LAT...LON 3630 9415 3638 9390 3649 9393 3649 9423

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 3:48 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 4, 3:48 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT WED JUL 4 2007

.DISCUSSION...
SOGGY AIRMASS WITH SURFACE DEWPOINT IN THE LOWER
70S...AND ENOUGH SUN HAS PRODUCED SCATTERED SHRA
-TSRA FROM I40 SOUTH.  EXPECT THAT CONVECTION TO
WHITHER AWAY DURING EVENING HOURS.   MORE POTENT
TSRA ALONG FRONTAL BOUNDARY IN KANSAS...AIDED BY
WESTERN KANSAS MCV LESS BENIGN. CURRENT THINKING
IS KANSAS ACTION WILL STAY WEST OR NORTH OF MOST
OF EASTERN OKLAHOMA. RAISED POPS ALONG IMMEDIATE
KANSAS BORDER. IF HEAVY RAIN DOES MATERIALIZE IN
FAR NORTHEAST OKLAHOMA..A FLOOD WATCH MAY BECOME
NECESSARY.

WEST-EAST SURFACE BOUNDARY DRIFTS SOUTH INTO CWA
THURSDAY.   HIGHER MAV POPS JUSTIFIED OVER LOWER
MET GIVEN LOW 70 DEWPOINTS. ATMOSPHERE EXTREMELY
WELL PRIMED AND ALMOST ANY AREA CONVERGENCE WILL
PRODUCE THUNDERSTORMS.  PRIMARY AREA OF FORECAST
CONCERN SHIFTS TO  SOUTHEAST OKLAHOMA FRIDAY AND
FRIDAY NIGHT AS LOW LIFTS NORTHEAST.

PRIMED AND EASILY
&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  90  70  91 /  20  50  20  10
FSM   72  89  69  89 /  30  50  30  30
MLC   68  87  70  87 /  30  50  30  30
BVO   69  92  64  92 /  30  30  20  10
FYV   67  86  65  87 /  20  50  20  20
BYV   69  86  67  87 /  20  40  20  20
MKO   71  87  70  88 /  20  50  20  20
MIO   71  91  67  92 /  30  30  20  10
F10   70  86  69  87 /  30  50  20  20
HHW   70  88  70  88 /  40  60  30  50

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...03
LONG TERM....21
Hazardous weather outlook, Jul 4, 12:30 PM CDT, 6 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1230 PM CDT WED JUL 4 2007

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1230 PM CDT WED JUL 4 2007

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...REST OF TODAY AND TONIGHT.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
A VERY MOIST ATMOSPHERE...DAYTIME HEATING AND AN UPPER SYSTEM TO OUR
SOUTH WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE
REGION. THE BEST CHANCES WILL BE ACROSS SOUTHEAST OKLAHOMA...CLOSEST
TO THE UPPER LOW. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

MOST OF THE ACTIVITY WILL DIMINISH THIS EVENING WITH THE LOSS OF
DAYTIME HEATING.

MAJOR RIVER FLOODING IS STILL OCCURRING ACROSS PORTIONS OF NORTHEAST
OKLAHOMA. SEE /OKCFLSTSA/ AND /OKCFLWTSA/ FOR DETAILS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
AN UPPER LEVEL SHEAR AXIS WILL REMAIN OVER THE AREA...PROVIDING THE
FOCUS FOR MAINLY AFTERNOON CONVECTION EACH DAY. THE EFFECTS OF MAJOR
RIVER FLOODING WILL CONTINUE ACROSS NORTHEAST OKLAHOMA FOR AT LEAST
SEVERAL MORE DAYS.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR CONDITIONS CLOSELY AS
FLOODING CONCERNS WILL CONTINUE FOR AT LEAST THE NEXT FEW DAYS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 4, 6:32 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT WED JUL 4 2007

ARZ001-050000-
BENTON AR-
632 PM CDT WED JUL 4 2007

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHWEST ARKANSAS
     NORTHEASTERN BENTON

AT 632 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF HILL TOP...REMAINING NEAR STATIONARY. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT HILL...HILL
TOP...PEA RIDGE...AVOCA AND GARFIELD.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PERIODS OF TORRENTIAL RAINFALL.

LAT...LON 3647 9392 3651 9408 3642 9415 3635 9400

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:32 PM CDTSpecial Weather StatementTSABenton28 min

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.